Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Overring properties of $ G$-domains

Authors: Revati Ramaswamy and T. M. Viswanathan
Journal: Proc. Amer. Math. Soc. 58 (1976), 59-66
MSC: Primary 13G05
MathSciNet review: 0407005
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A commutative domain $ R$ is called a strong $ G$-domain if every overring between $ R$ and the quotient field $ K$ of $ R$ is of the form $ R[1/t]$ for some nonzero element $ t$ of $ R$. After characterizing valuation rings which are strong $ G$-domains, the authors show that $ R$ is a strong $ G$-domain if and only if it is a finite intersection of valuation rings each of which is a strong $ G$-domain. Using some results of R. W. Gilmer, Jr., the authors identify the strong $ G$-domains in the class of all Prüfer domains. They reprove via Krull domains the theorem characterizing Noetherian $ G$-domains, a result first proved by Artin and Tate. The authors also raise some relevant questions on related overring properties of $ G$-domains.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13G05

Retrieve articles in all journals with MSC: 13G05

Additional Information

Keywords: $ G$-domains, Noetherian $ G$-domains, Prüfer domains, Krull domains, valuation rings, overrings, localization, spectrum of a commutative ring
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society